Arkansas, 2006Flash Flood in Arkansas, May 4, 2006
May 4, 2006 · NWS TSA · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 4, 2:14 AM CST, 6 hours 46 minutes earlier.
Area forecast discussion, May 4, 2:14 AM CST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
314 AM CDT THU MAY 4 2006
.DISCUSSION...UPDATED...
FLASH FLOOD WATCH FOR NORTHERN HALF OF THE AREA FOR TODAY.
LARGE COMPLEX OF STORMS HAS DEVELOPED ACROSS THE NORTHERN PART OF
THE ARES SINCE MIDNIGHT. THIS COMPLEX IS THE RESULT OF A SLOW
MOVING BOUNDARY ACROSS THE AREA AND A STRONG LLJ. HASKELL PROFILER
SHOWING 50KT WINDS AT 925MB AT 07Z. ADDITIONAL LARGE COMPLEX OF
STORMS EXTENDING FROM CENTRAL OK DOWN INTO N-CENTRAL TX. THIS
ACTIVITY ORGANIZED EARLIER IN THE EVENING WITH THE APPROACH OF AN
UPPER LEVEL WAVE THAT WILL MOVE ACROSS THE AREA TODAY.
CONTINUE TO SEE ISOLATED STORMS CAPABLE OF HAIL/WIND THIS
MORNING...BUT MAIN CONCERN NEXT SEVERAL HOURS WILL BE POTENTIAL
OF HEAVY RAIN...MAINLY IN THE VICINITY OF SURFACE BOUNDARY WITH
TRAINING OF CELLS. BELIEVE THE SHOWERS/THUNDERSTORMS WILL EVENTUALLY
BECOME MOVE PROGRESSIVE WITH TIME AS THE UPPER WAVE MOVES ACROSS
THE AREA...SO WILL CONTINUE TO MONITOR TRENDS TILL FORECAST TIME
BEFORE FINAL DECISION ON FLASH FLOOD WATCH THIS MORNING.
FRONT WILL CONTINUE TO MOVE SLOWLY TO THE SOUTH TODAY...AND SHOULD
DROP SOUTH OF THE AREA BY TONIGHT. STILL AN UNSETTLED PERIOD OF
WEATHER AHEAD THOUGH...AS A SERIES OF WAVES CONTINUE TO INFLUENCE
CONDIOTNS WILL PRECIP POSSIBLE ON INTO THE WEEKEND..AND INTO NEXT
WEEK.
SOMEWHAT COOLER WEATHER BEHIND THE FRONT FOR THE NEXT FEW DAYS
AND THROUGH THE WEEKEND..THEN WARMING BACK UP THE FIRST PART OF
NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 53 69 52 / 90 40 40 40
FSM 74 57 72 55 / 90 80 50 40
MLC 73 54 71 55 / 90 70 30 50
BVO 66 50 70 49 / 80 40 40 40
FYV 69 52 68 50 / 90 70 50 30
BYV 69 51 68 49 / 80 70 40 20
MKO 69 54 70 53 / 90 60 40 50
MIO 67 50 69 48 / 60 40 30 30
F10 69 53 68 53 / 90 60 40 50
HHW 78 59 76 59 / 70 60 40 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072.
AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 4Hazardous weather outlook, May 4, 3:41 AM CST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
441 AM CDT THU MAY 4 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
441 AM CDT THU MAY 4 2006
...FLASH FLOOD WATCH IN EFFECT TODAY FOR A LARGE PART OF EASTERN
OKLAHOMA AND NORTHWEST ARKANAS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...MAINLY SOUTHEAST OF I-44.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...EVELATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
THE WEATHER PATTERN HAS AN UPPER LEVEL SYSTEM ENTERING WESTERN
OKLAHOMA AND A COLD FRONT BISECTING THE STATE NORTHWEST TO SOUTHEAST.
A THUNDERSTORM COMPLEX HAS BEEN THE RESULT. SEVERE THUNDERSTORMS
WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS WERE OCCURRING
ALONG THE LEADING EDGE OF THE COMPLEX. HEAVY RAINS WERE OCCURRING
WITH SEVERAL CLUSTERS OF STORM WITHING THE SYSTEM. HEAVY RAIN
HAS FALLEN ACROSS SECTIONS OF NORTHEAST OKLAHOMA WITH MORE HEAVY RAIN
POSSIBLE AS THE MORNING PROGRESSES. FLASH FLOODING HAS OCCURRED
ACROSS PARTS OF EASTERN TULSA AND WESTERN WAGONER COUNTIES. THIS
FLOODING MAY BE AGRIVATED DUE ADDITIONAL RAIN. ADDITIONAL FLOODING
MAY DEVELOP. THE RAIN SHOULD END LATER THIS MORNING AND EARLY
THIS AFTERNOON. ALTHOUGH ADDITIONAL RAIN MAY DEVELOP LATER TODAY...
THE MAIN RISK OF SEVERE WEATHER AND FLOODING WILL BE THIS MORNING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE COLD FRONT WILL STALL ACROSS NORTH TEXAS LATER TONIGHT AND
WILL BE IN THE AREA UNTIL EARLY SATURDAY. THUNDERSTORMS WILL
CONTINUE TO BE POSSIBLE. HEAVY RAIN WILL BE THE MAIN RISK.
THERE WILL LIKELY BE A BREAK IN THE RAIN FROM SATURDAY INTO
SUNDAY BEFORE RETURN FLOW STARTS. THUNDERSTORMS WILL AGAIN BE
POSSIBLE EARLY NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, May 4, 4:34 AM CST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
534 AM CDT THU MAY 4 2006
OKZ070-072-074-041130-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
534 AM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 AM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE AND SEQUOYAH
IN SOUTHEAST OKLAHOMA
HASKELL
AT 534 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHEAST OF BRAGGS TO 6 MILES WEST OF
TAMAHA TO 5 MILES SOUTHWEST OF LEWISVILLE...MOVING EAST AT 35 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, May 4, 4:36 AM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
536 AM CDT THU MAY 4 2006
OKZ049-073-075-041130-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
536 AM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 AM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
PITTSBURG...LATIMER AND PUSHMATAHA
AT 536 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CROWDER TO 15 MILES WEST OF EUBANKS...MOVING EAST
AT 35 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.Special weather statement, May 4, 5:02 AM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
602 AM CDT THU MAY 4 2006
OKZ076-041130-
LE FLORE OK-
602 AM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 AM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 602 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF COWLINGTON TO MILTON TO 12
MILES SOUTHWEST OF MILTON...MOVING EAST AT 25 MPH.
A LARGE PORTION OF LE FLORE COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 630 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, May 4, 5:19 AM CST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
619 AM CDT THU MAY 4 2006
ARZ019-029-041215-
CRAWFORD AR-SEBASTIAN AR-
619 AM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 619 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES NORTHWEST OF NATURAL DAM TO 17 MILES
WEST OF BONANZA...MOVING EAST AT 25 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, May 4, 5:27 AM CST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
627 AM CDT THU MAY 4 2006
OKZ076-041215-
LE FLORE OK-
627 AM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 AM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 627 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF SCULLYVILLE TO 4 MILES NORTH OF
FANSHAWE...MOVING EAST AT 25 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, May 4, 5:56 AM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
656 AM CDT THU MAY 4 2006
ARZ020-041300-
FRANKLIN AR-
656 AM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 656 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 16 MILES NORTHWEST OF VESTA TO 22 MILES SOUTHWEST
OF CHARLESTON...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PARADISE...ALIX...TAFT...OZARK...
CHARLESTON...BRANCH...PETER PENDER...VESTA...MEG...DENNING...CECIL...
ALTUS...TONEY...LONELM...CRAVENS...WATALULA...JETHRO...MOUNTAIN
TOP...BARNES...TURNERS BEND...CASS...REDDING AND WIEDERKEHR VILLAGE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Flash Flood, Franklin
- When
- May 4, 9:00 AM CST to 10:00 AM CST
- Where
- Franklin County, Fern
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.512, -93.891 (the zone’s center; the record gives no point)
Thunderstorms produced heavy rain, which caused flooding and the closure of a road near Fern.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Texas, May 4 to 5, 2006$15 million · 4 in hail · 19 events
- Tornadoes and Hail in Texas, May 4, 2006$2.2 million · F1 · 27 events
- Flash Flooding and Hail in Oklahoma, May 4, 2006$625,000 · 1.75 in hail · 10 events
- Damaging Wind in Mississippi, May 4, 20063 injured · $300,000 · 65 kt wind · 1 event
- Damaging Winds in Mississippi, May 4, 2006$700,000 · 60 kt wind · 2 events
- Hail in Texas, May 4, 2006$312,000 · 3 in hail · 13 events
- Damaging Winds in Louisiana, May 4, 2006$503,000 · 70 kt wind · 2 events
- Damaging Winds in Louisiana, May 4, 2006$450,000 · 75 kt wind · 3 events
- Flash Flood and Hail in Texas, May 4 to 5, 2006$210,000 · 4.25 in hail · 16 events
- Damaging Wind in Arkansas, May 4, 2006$50,000 · 59 kt wind · 1 event
- Damaging Wind in Louisiana, May 4, 2006$50,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, May 4, 2006$30,000 · 58 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509165.